Alert archive / Ohio / Tornado Warnings in 2020
Tornado Warning 6, NWS Charleston, WV
NWS Charleston, WV issued this tornado warning at Jun 10, 2020, 8:16 PM EDT for Gallia County, Jackson County, Lawrence County, Ohio. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2020, 8:16 PM EDT (00:16 UTC)
- Expired
- Jun 10, 2020, 8:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Gallia County, OH, Jackson County, OH, Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:30 PM EDT | TSTM WND DMG | 4 Wnw Rio Grande, OH | ROOF PARTIALLY BLOWN OFF OF A BUILDING. |
| Jun 10, 8:35 PM EDT | TSTM WND DMG | 2 W Rio Grande, OH | SEVERAL TREES DOWN AND ROOF PARTIALLY BLOWN OFF OF A STRUCTURE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 6:51 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
032
WFUS51 KRLX 110016
TORRLX
OHC053-079-087-110045-
/O.NEW.KRLX.TO.W.0006.200611T0016Z-200611T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
816 PM EDT Wed Jun 10 2020
The National Weather Service in Charleston West Virginia has issued a
* Tornado Warning for...
Central Gallia County in southeastern Ohio...
Southeastern Jackson County in southeastern Ohio...
Northwestern Lawrence County in southeastern Ohio...
* Until 845 PM EDT.
* At 816 PM EDT, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located 8 miles south
of Oak Hill, moving northeast at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Rio Grande, Gallia, Vernon, Adamsville, Gage, Pedro and
Centerpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3871 8270 3875 8270 3875 8266 3880 8266
3881 8261 3899 8240 3888 8219 3862 8267
3868 8271
TIME...MOT...LOC 0016Z 239DEG 29KT 3877 8256
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
HARTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Jun 10, 8:05 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 10, 8:05 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 805 PM EDT Wed Jun 10 2020 .SYNOPSIS... A cold front approaches from the west, resulting in thunderstorm chances through tonight. High pressure and cooler conditions on Thursday. && .NEAR TERM /THROUGH THURSDAY/... As of 800 PM Wednesday... Strong to severe thunderstorms have now arrived along the western flank of the forecast area. Tweaked sky conditions and POPs to reflect current conditions along the line of convection, and will be keeping a close eye on it over the next few hours for future adjustments. As of 225 PM Wednesday... Convection has already begun to develop along the mountains this afternoon where enough lift is being generated within a moisture rich and unstable environment. As the afternoon progresses, convection is expected to spread further west into the CWA as this area receives greater forcing within the pre-frontal environment of an approaching cold front. During this time, any thunderstorms that develop have the potential to become strong or severe. This evening into tonight, a line of convection should sweep through the CWA from west to east. This line will likely coincide with the cold front passage. While wind should be the primary threat, isolated hail and the possibility of a tornado can't be ruled out. Excluding the mountains, heat index values are expected to once again reach upper 90s with isolated instances of 100 possible. Currently have an SPS out for the afternoon, as temperatures will likely fall short of Heat Advisory criteria. Temperatures should fall into the 60s overnight (50s for the mountains) following the cold front passage. Thursday's highs are forecast in the upper 70s to low 80s (60s to 70s in the higher elevations). && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 236 PM Wednesday... Surface high pressure should be in control of the weather across our region through the period. An upper level trof will dig southeast with several models indicating an upper low will develop to our north. As a result, expect any convection should be limited to our northern counties during the afternoon and evening hours on Saturday. Guidance suggests there will be a cooling trend with temperatures across the lowlands generally in the lower 80s on Friday with readings on Saturday in the mid 70s to around 80 degrees. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 236 PM Wednesday... Surface high pressure should remain in control of the weather across our region through the period. The long range models indicate we will remain under the influence of an upper trough or possibly an upper closed low. Expect a chance of showers and thunderstorms will prevail each afternoon and evening. Daytime temperatures should slowly rise each day with readings on Tuesday near normal and slightly above normal by Wednesday. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 800 PM Wednesday... Line of convection associated with a cold front is now in the vicinity of our western terminals at the time of writing. This line upstream of the region has been capable of producing quick reductions to IFR vsbys and wind gusts on the upwards of 40 kts or greater. Elected to include TEMPO groups for HTS, PKB, and CRW by best estimation of time of arrival for the next several hours, noting both the increased winds and lowered vsbys. As the line continues its eastward progression, the lack of diurnal heating should taper down the threat for strong to severe storms. This downward trend will reach our eastern airspace closer to midnight, so maintained a SHRA VCTS combination in the TAFs with potential need for amendments if vsbys look to be degraded. Showers and storms conclude Thursday morning with high pressure building in its wake. Before the widespread return to VFR, however, expect a brief period of MVFR ceilings behind the frontal passage near dawn. For the final few hours of the current TAF period, all terminals will return to VFR conditions with light westerly flow. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of brief flight restrictions with convection may vary for this evening. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 06/11/20 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H M M H H M EKN CONSISTENCY H H H H H M H H H H H M PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z FRIDAY... No widespread IFR conditions expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH NEAR TERM...MEK/JLB SHORT TERM...JSH LONG TERM...JSH AVIATION...MEK
Hazardous weather outlook, Jun 10, 6:58 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 658 PM EDT Wed Jun 10 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>031- 112300- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison- 658 PM EDT Wed Jun 10 2020 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms may occur this afternoon, followed by a line of storms this evening and tonight. The main severe weather threats will be strong wind gusts. However, an isolated tornado may also occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ024>026-032-034-039-040-515-517-519>523-525-526-112300- Mingo-Logan-Boone-Taylor-Wyoming-Upshur-Barbour-Northwest Raleigh- Northwest Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Northwest Randolph-Southeast Randolph- 658 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Tonight. Scattered thunderstorms may occur this afternoon, followed by a line of storms this evening and tonight. A Slight Risk of severe weather exists, indicating that scattered severe storms may occur. The main severe weather threats today will be strong wind gusts. However, an isolated tornado may also occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-516-518-524-112300- Dickenson-Buchanan-McDowell-Southeast Raleigh-Southeast Fayette- Southeast Pocahontas- 658 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Tonight. Scattered thunderstorms may occur this afternoon, followed by a line of storms this evening and tonight. A Marginal Risk of severe weather exists, indicating that isolated severe storms may occur. The main severe weather threats today will be strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 10, 4:04 PM EDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
404 PM EDT Wed Jun 10 2020
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>033-039-040-525-102200-
Lawrence-Carter-Boyd-Greenup-Lawrence-Vinton-Athens-Meigs-Gallia-
Jackson-Morgan-Perry-Washington-Dickenson-Buchanan-Doddridge-
Northwest
Randolph-Roane-Wood-Upshur-Lewis-Mingo-Wayne-Harrison-Logan-Gilmer-
Cabell-Wirt-Kanawha-Lincoln-Braxton-Calhoun-Barbour-Jackson-Clay-
McDowell-Ritchie-Boone-Mason-Taylor-Pleasants-Tyler-Putnam-
404 PM EDT Wed Jun 10 2020
...HOT AND HUMID THIS AFTERNOON...
High temperatures have reached the low 90s in spots this afternoon,
with isolated areas in the mid 90s. High moisture values will result
in very humid conditions. This afternoon, heat index values will
likely be in the upper 90s, with a few locations briefly reaching
100.
Take precautions if you work or have to spend time outside. Wear
lightweight and loose fitting clothing when possible and take
frequent rest breaks in shaded or air conditioned environments.
Anyone overcome by heat should be moved to a cool and shaded
location. Children and pets should not be left unattended in
vehicles under any circumstances. During hot weather, car interiors
can reach lethal temperatures in a matter of minutes.
LAT...LON 3702 8248 3720 8256 3754 8197 3797 8301
3832 8334 3873 8303 3860 8274 3937 8275
3947 8217 3993 8246 3959 8158 3944 7990
3943 7989 3901 7969 3861 8001 3874 8046
3775 8176 3755 8185 3743 8133 3728 8142
TIME...MOT...LOC 2003Z 240DEG 49KT 3979 8198
MEKLocal storm report, Jun 10, 7:22 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
722 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG JACKSON 39.05N 82.63W
06/10/2020 JACKSON OH TRAINED SPOTTER
SMALL BRANCHES DOWN. POWER POLE DOWN. HEAVY RAIN AND
FREQUENT LIGHTNING.
&&
EVENT NUMBER RLX2000985
ROCHELocal storm report, Jun 10, 7:47 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
747 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 1 W WARNOCK 38.49N 83.02W
06/10/2020 M1.00 INCH GREENUP KY CO-OP OBSERVER
&&
EVENT NUMBER RLX2000986
HARTLocal storm report, Jun 10, 7:51 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
751 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG MCARTHUR 39.25N 82.47W
06/10/2020 VINTON OH 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE WHOLE
COUNTY.
&&
EVENT NUMBER RLX2000987
ROCHELocal storm report, Jun 10, 7:58 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
758 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 2 SW ALBANY 39.21N 82.22W
06/10/2020 M53 MPH ATHENS OH AWOS
&&
EVENT NUMBER RLX2000988
WEBBLocal storm report, Jun 10, 8:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
810 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG LOAD 38.55N 82.97W
06/10/2020 GREENUP KY 911 CALL CENTER
TREES DOWN ON POWER LINES. ALSO, DIME SIZE HAIL.
&&
EVENT NUMBER RLX2000989
ROCHEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:08 PM EDT | Tornado Warning | RLX | Athens, Meigs | 14 min |
| Jun 10, 8:35 PM EDT | Tornado Warning | RLX | Lawrence | 9 min |
| Jun 10, 8:43 PM EDT | Tornado Warning | RLX | Gallia, Meigs | 32 min |
| Jun 10, 9:08 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 22 min |
Nearby
Tornado Warnings in Ohio, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.